Jump to content



Photo

Third Time Withdrawal A Charm?


  • Please log in to reply
13 replies to this topic

#1 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 37 posts

Posted 10 February 2019 - 11:43 AM

This is my third, yes third, attempt to wean off Cymbalta. Like the second time I tried, I am now taking Effexor (which my doctor says is like the parent of Cymbalta) because it comes in a tablet form that can be broken in half and quarters, albeit not easily. Still easier than bead counting.

 

So, I started at 12.5 mg on Wednesday. I definitely notice a difference. TMI but I've had a lot of diarrhea. Vivid dreams. Lightheadedness with this occasional whooshing feeling in my head.

 

I have support right now and nothing stressful happening in professional or personal life. Now seemed as good a time as any.

 

I'd like to use this site an additional support system as I go off this awful drug. 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,321 posts
  • LocationMissouri

Posted 10 February 2019 - 11:49 AM

Always welcome Kmrek. I hope you know that Effexor is just as hard to wean off of as Cymbalta. Dropping by quarters and halves will be way too fast. What dose Cymbalta were you on and have you switched completely over to Effexor?

#3 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 37 posts

Posted 10 February 2019 - 11:59 AM

Always welcome Kmrek. I hope you know that Effexor is just as hard to wean off of as Cymbalta. Dropping by quarters and halves will be way too fast. What dose Cymbalta were you on and have you switched completely over to Effexor?

I was on 20 of Cymbalta. Effexor's lowest dosage is 25 mg, so I'm using a pill splitter, making it 12.5 mg. This is my doctor's instruction.

 

Yup, I know it's just as hard a withdrawal; my second withdrawal attempt was on Effexor, same as this one. I just find the pill splitting easier than bead counting. Taking it very slowly. Will be on 12.5 mg for a couple months before going down again to 6.25 mg. The tablet is in the shape of a pentagon, so splitting it in half and then half again won't be entirely even. But my insurance doesn't cover a compound pharmacist and honestly have no idea of the cost out of pocket.

 

Don't really need any advice per se. Just lots of support. 


#4 KathyInFL

KathyInFL

    Best Friend

  • Site Supporter
  • 324 posts

Posted 10 February 2019 - 12:05 PM

 

Don't really need any advice per se. Just lots of support. 

 

Good luck! You will get a lot of support here, this site is the best for coming off this awful drug.


#5 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 37 posts

Posted 10 February 2019 - 12:35 PM

Good luck! You will get a lot of support here, this site is the best for coming off this awful drug.

Thank you : ) It's really nice being able to talk about it with people who understand. Nobody in my life really gets it.


#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,321 posts
  • LocationMissouri

Posted 10 February 2019 - 12:44 PM

Support you have. Our love and support.

Why not drop by smaller increments, instead of 50^ drops why not 5% drops? Any reason? Just curious.

#7 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 1,452 posts
  • LocationLondon, UK

Posted 10 February 2019 - 01:30 PM

Hi kmrek...

 

Wishing you all the best in your current situation. Just take things nice and slow... and then even slower! Lets get you off this time.

 

Now the whole tablet system is a difficult one when withdrawing. Whilst it is a pain in the [bottom] to come off Cymbalta, the beads make things easy to go slow. This is the ONLY good thing I can think of Cymbalta. Tablets, yes, they can be broken in half, and then again, but as you say, you don't always get even amounts.

 

My friend had a similar problem with this drug insomuch that she couldn't get off the last of it. What we ended up doing was dissolving a half tab in liquid - shake and drink a given amount each day. So to get 2mg, we got 12.5mg into liquid and measured out into 6 equal parts. Can't remember if that was the exact levels. Now I am not a doctor and do not advocate other methods without trial, BUT it seemed to work for her - and she was not easily influenced by placebo or external phenomenon (I should know - I dated her!!).

 

Just my 10 cents...


#8 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 37 posts

Posted 10 February 2019 - 10:58 PM

Support you have. Our love and support.

Why not drop by smaller increments, instead of 50^ drops why not 5% drops? Any reason? Just curious.

It's what my doctor advised. Would be very hard to split a tablet by 5% when it's a pretty small pill to begin with.


#9 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 37 posts

Posted 10 February 2019 - 11:03 PM

Hi kmrek...

 

Wishing you all the best in your current situation. Just take things nice and slow... and then even slower! Lets get you off this time.

 

Now the whole tablet system is a difficult one when withdrawing. Whilst it is a pain in the [bottom] to come off Cymbalta, the beads make things easy to go slow. This is the ONLY good thing I can think of Cymbalta. Tablets, yes, they can be broken in half, and then again, but as you say, you don't always get even amounts.

 

My friend had a similar problem with this drug insomuch that she couldn't get off the last of it. What we ended up doing was dissolving a half tab in liquid - shake and drink a given amount each day. So to get 2mg, we got 12.5mg into liquid and measured out into 6 equal parts. Can't remember if that was the exact levels. Now I am not a doctor and do not advocate other methods without trial, BUT it seemed to work for her - and she was not easily influenced by placebo or external phenomenon (I should know - I dated her!!).

 

Just my 10 cents...

I was so frustrated by the beads when I tried tapering off six years ago (but then I was going from 20 mg to nothing and it was only when I had really big problems that my doctor suggested bead counting).  The beads are practically microscopic. I think taking a 12.5 mg tablet (which is really a 25 mg tablet split) and dissolving in liquid, then measuring out could work. I'll ask my doctor about it. I'm not at the point yet where I need to because I'm staying on 12.5 mg for a few months, but it would be good to have a solid plan ahead of time.

 

Did your friend use milk, water, or juice to dissolve the pill?


#10 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,321 posts
  • LocationMissouri

Posted 11 February 2019 - 09:39 AM

You wouldn't split the pill Kmrek. You just weigh a pill and scrap off a little more every few days. You just need a sharp knife and a sensitive set of scales.

#11 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 37 posts

Posted 13 February 2019 - 01:53 PM

Yesterday was really bad in the morning. Lots of sobbing. I am not used to having so many emotions at the surface.


#12 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,321 posts
  • LocationMissouri

Posted 13 February 2019 - 02:55 PM

It is a rollercoaster for sure. Hang in there.

#13 KathyInFL

KathyInFL

    Best Friend

  • Site Supporter
  • 324 posts

Posted 13 February 2019 - 07:44 PM

Yesterday was really bad in the morning. Lots of sobbing. I am not used to having so many emotions at the surface.

 

Come here when you need to get help, we are here for you! xoxox


#14 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 1,452 posts
  • LocationLondon, UK

Posted 14 February 2019 - 09:16 AM

Sorry for late entry Kmrek - busy week thus far.
 
We used orange juice with the pill - not sure if that was suggested, or whether it was just part of her daily routine, meaning she would not forget to take it - because when she did... oh man. She was quitting smoking at the same time despite my advice not to. Living together at the time was not easy I can tell you!!
 
I really feel for you going through another withdrawal. Everyone here is really good for support, as is a read through other posts, even if you are on a different drug this time.
 
Keep at it as best you can. We are all here for each other, so keep posting!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users